MAUDE Adverse Event Report: DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 279734000N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in ireland as follows: it was reported that on (b)(6) 2022, the surgeon was using the igs screw driver in combination with the stealth adaptor and navigation at time of the incident.He used a 10x100mm expedium screw in the s2ai region and the torque force broke the tip of the screwdriver in the screw shaft, which meant that there was no way to re-engage another screw driver to turn the screw all the way down.The surgeon calibrated another screwdriver as there were two on the set to put in a 10x90mm screw on the same level but on the opposite side, and the same thing happened.Luckily the screws were far enough down so that the surgeon could accept the post-op x-ray, and the outcome for the patient was good.There was a slight delay in surgery.No further information is available.This report involves one universal navigation expedium spine system quick connect poly driver 5.5.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 a review of the receiving inspection (ri) for 5.5 viper univ poly driver was conducted identifying that lot number gm4618101 was released in one batch.Batch 1: lot units were released on 09 aug 2016 with no discrepancies; supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL NAVIGATION EXPEDIUM SPINE SYSTEM QUICK CONNECT POLY DRIVER 5.5
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15925792
Report Number1526439-2022-02080
Device Sequence Number17412491
Product Code OLO
UDI-Device Identifier10705034388410
UDI-Public(01)10705034388410
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279734000N
Device Catalogue Number279734000N
Device Lot NumberGM4618101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 VIPER UNIV POLY DRIVER.; EXP TI POLY SCREW 10MMX100MM.; EXP TI POLY SCREW 10MMX90MM.
Patient SexUnknown